Antidepressants and triglycerides

by phil railton
(morecambe,uk.)

Question


I have recently started taking Trazodone 50 mg. It really does work for me.However my triglycerides have increased.Could this medicine be a part of the reason why?


Answer




Trazadone is a tricyclic-antidepressant medicamet used for the treatment of a numerous mental diseases, depression,chronic pain,anxiety disorder,ADHD,insomnia,aggressive behaviors etc.The doses of Trazadone vary according to the cause for which you are using it.
Increased triglycerides above the range of 150mg/dl is called hypertriglyceridemia.
Trazadone has numerous side effects.Both,the most common and less-serious side effects include:
1.Blurred vision-the inability to see clearly
2.Diarrhea-unusually frequent and excessive runny bowel movements that may result in dehydration
3.Nausea-stomac irritation associated with the feeling that one is going to vomit
4.Abdominal Pain or cramps-a sudden,severe and uncontrollable abdominal pain
5.Muscle aches-a general widespread pain and tenderness of muscless
6.Dry mouth-less moisture of the mouth than usual
7.Dizziness-Vertigo,the sensation of lightheadedness
8.Headache-a dull persistent pain of the head
9.Asthenia-abnormal physical weakness,the lack of energy
There are also other side effects,more serious and less common ones,which include
1.Fainting-loosing consciousness for a short period of time
2.Fever-the rising of the body-temperature above 37celcius degree
3.Increased agitation-increased state of anxiety or nervous excitement
4.Shortness of breath-the feeling of havin difficulties in breathing
The froregoings are the main side effects of Trazadone.It cannot couse the elevation of triglycerides.Sometimes it can only be the cause of increased cholesterol and hyperglicemia(although these happen rarely)but not the cause of increased triglycerides.
Now,if the analysis is made correctly,and you do have triglycerid-levels above the normal ranges,you will have to look for other causes.
Hypertriglyceridemia can be caused by a lot of factors,such as:
1.Obesity
2.Poorly controlled diabetes
3.Drinking of alcohol
4.Kindey diseases
5.Some medicamentations(Tamoxifen,steroids,birth controll pills,diuretics,beta-blockers)
Hypergliceridemia might also be a familiar condition,which means it runs in the family.You might consider the possibility of having had high triglycerid levels before starting the treatment,and only discovering it now,especialy if you have a family member with this situation.
The best thing to do is going to a doctor for further examination,in order to discover the true nature of the inreased triglycerides.


Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Diet to lower triglycerides.